Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Suggest treatment for persistent cough despite taking antibiotics

User rating for this question
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
I have cough problem almost 4 weeks & I have taken Roxid M,Dericip(Etofyline & Thephylline),CIPZEN D(SERRATIOPEPTIDASE WITH DICLOFENAC SODIUM),ALLEGRA & ASTHAKIND SYRUP(Tebutaline sulphate ,bromhexine Hydrocholoride &Guaiphenesin) for 5 days & get no relief & Then taken SALTUM 375 MG,BENZONATATE TABLETS for 3 days .At present problem is same. In morning there is lot of cough I have to clean. Pl.advice.
Posted Thu, 6 Feb 2014 in Medicines and Side Effects
Answered by Dr. R.A. Singh 1 hour later
Brief Answer: Proper investigations are needed. Detailed Answer: Hi, Thanks for writing your query. After reading your post, I would like to advise that you should get yourself clinically examined and investigated. Following investigations may be helpful :- 1. Complete Blood Count ( CBC ). 2. Throat Swab Culture. 3. Chest X-Ray PA view. You have taken complete combination of medicines but still got no relief. This can be possible when you are taking an antibiotic which is not appropriate for the infective organism. Reports of the culture and sensitivity test of the throat will give information about the appropriate antibiotic for the causative organisms. You should take the antibiotic according to the reports along with a decongestant like phenylephrine twice a day, antihistamine like Fexofenadine 120 mg once a day. Gargle with antiseptic gargle solution should be done for added advantage. Clinical examination including throat examination and auscultation of the chest will be helpful. I hope this is helpful to you. If you have any further query, I will be happy to help. Regards. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor